What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Sep 3, 2:19 PM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 3, 2:19 PM EST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Gray ME
319 PM EDT Mon Sep 3 2018
.SYNOPSIS...
A weak cold front will move south through the region overnight.
High pressure will build in from the north on Tuesday and will
shift east into the maritimes Tuesday night and Wednesday.
Another cold front will move in from the northwest Wednesday
night and will gradually shift offshore on Thursday. High
pressure will build in from the west Thursday night through
Friday and will hold over the area on Saturday. Low pressure
will pass to the west of the region on Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
The heat advisory will continue until 8 pm due to the high heat
index values continuing into the early evening. Also, ahead of
an approaching cold front increasing instability combined with
heating and abundant low level moisture has already developed a
line of thunderstorms across southern Quebec. This line is
moving E-SE and is currently moving into northern NH and the
western mountains of ME and will then move into central areas
by later this afternoon. Southern areas should be spared any
showers but an isolated one can't be ruled out. Conditions are
marginal for severe storms over northern and central areas but
some gusty winds and torrential downpours are expected. Will
continue the enhanced wording for strong storms into the evening
hours for those areas.
By later this evening the convection will wind down as the front
moves through the area. Not much ventilation behind the front
so patchy mainly valley fog expected to develop as skies clear
and winds go mainly calm.
Used a blend of models for overnight lows which kept temps mild
in the mid 60s to near 70.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
High pressure builds south from Canada on Tuesday bringing
less humid air into the region. Not much cool air behind this
front and highs in southern zones will push well into the 80s.
Northern zones will see the most benefit from the cooler air
with highs in the upper 70s to lower 80s.
High pres remains over the area through Tue night with drier and
cooler conditions associated with the Canadian air mass finally
filtering further south into the region.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Models still forecasting the strong 500 MB wrn Atlantic ridge
to weaken toward the end of the week, allowing a 500 MB trough
to bump it equatorward, and allowing some cooler air into the
region Friday thru the weekend. But we start off the long term
Wed- Thu underneath the top of the ridge and still on the very
warm side.
Wednesday will start with some with the sfc ridge centered right
over the CWA, and flow will be weak, so some early onshore flow
is possible, but as the sfc ridge shifts offshore and upper
levelridge starts to get squashed by approaching trough,
should see S-Sw gradient flow develop in the afternoon, and this
will allow temps to warm into the 80s most everywhere. probably
low 80s on the coast and into central ME where the S-Sw will
keep things a touch cooler, but mid-upper 80s a good bet in
central and southern NH. Tds will also begin to creep up into
the mid to upper 60s during the afternoon as well.
The SW flow aloft should prevent any rad cooling outside of the
sheltered spots, and lows will run in the mid-upper 60s,
although a little cooler in the ME mtns, and on the mid-coast.
There's an outside chc for some coastal/fog and stratus late Wed
into early Thu.
Thursday will see the SW flow get enhanced just ahead of the
cold front, with a line of SHRA/TSRA moving from NW-SE across
the CWA probably from around midday in the N through the late
afternoon in the S. Ahead of the front it should get quite warm,
especially S of the mountains with 850 MB temps in the 16-18 C
range. So, highs will range from the mid to upper 70s in the
mtns close to 90 in the south. Once again Tds in the low 70s
will be possible which will pus interior parts of srn NH and SW
ME into heat adv criteria. The front may slow its progress
overnight and linger across or just S of the srn zones, which
would keep a threat of showers overnight here, ads well as mins
only in the mid 60s. To the N, cooler and drier should filter in
and allow mins in the 50s, in many spots.
Some signs that the front slowly creeps S out of srn New
England Friday, and that would linger some clouds in this areas,
especially in the morning. Highs will cooler, and close to
normal, generally ranging from around 70 in the N, to the mid to
upper 70s in the south.
The coolest air comes in for the weekend as the 500 MB trough
deepens to our east, and Saturday looks partly sunny with with
highs in the upper 60s, to the mid 70s in the south. This
actually pretty close to normal, although it doesn't seem that
way. Models differ on timing of low pressure passing to our
north on Sunday or Monday, which could bring rain to the region.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Short Term...VFR except MVFR in scattered TSRA 21z-03z north of
a KLEB-KIZG-KAUG line. Aft 06z patchy mainly valley fog develops
and burns off by 13z. VFR Tue-Tue night.
Long Term...VFR Wednesday. Chance for some coastal fog/stratus
Wed night into early Thu. Cold front will bring a line of
SHRA/TSRA through Thursday into Thursday evening. Then VFR Fri-
Sat.
&&
.MARINE...
Short Term...No flags.
Long Term...Could see a short period of borderline SCA SW winds
late Wed night into thu morning.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory until 8 PM EDT this evening for MEZ018-019-
023>025.
NH...Heat Advisory until 8 PM EDT this evening for NHZ006-008>010-
012>015.
MARINE...None.
&&
NEAR TERM...Marine
SHORT TERM...Marine
LONG TERM...CempaHazardous weather outlook, Sep 3, 11:35 AM EST, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
1235 PM EDT Mon Sep 3 2018
MEZ018-019-023-024-NHZ006-008>010-012>015-041645-
Interior York-Interior Cumberland-Coastal York-Coastal Cumberland-
Southern Carroll-Merrimack-Belknap-Strafford-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
1235 PM EDT Mon Sep 3 2018
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Maine, southwest Maine, New
Hampshire, central New Hampshire, northern New Hampshire and
southern New Hampshire.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Heat and humidity returns for Thursday, and the heat index could
climb into the mid 90s again.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ007>009-012>014-020>022-026>028-NHZ001>005-007-011-041645-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Androscoggin-Kennebec-
Interior Waldo-Lincoln-Knox-Coastal Waldo-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton-
Sullivan-Cheshire-
1235 PM EDT Mon Sep 3 2018
This Hazardous Weather Outlook is for south central Maine,
southwest Maine, west central Maine, western Maine, central New
Hampshire, northern New Hampshire and southern New Hampshire.
.DAY ONE...This Afternoon and Tonight.
Heat Index values in the low 90s are expected today.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Heat Index values in the low 90s are possible again on Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ025-041645-
Sagadahoc-
1235 PM EDT Mon Sep 3 2018
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for south central Maine.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ150>154-041645-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1235 PM EDT Mon Sep 3 2018
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 3, 1:09 PM EST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Gray ME
209 PM EDT MON SEP 3 2018
MEZ007-NHZ001-031900-
Northern Oxford-Northern Coos-
209 PM EDT MON SEP 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COOS COUNTY...
At 209 PM EDT, a strong thunderstorm was located near Canaan, or 12
miles north of Colebrook, moving southeast at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Colebrook, Pittsburg, Dixville, Canaan, Columbia, Clarksville,
Beecher Falls, Stewartstown, Parkertown and Wentworth Location.
This also includes...
First Connecticut Lake, Dixville Notch State Park, Coleman State
Park, Lake Francis State Park, and Magalloway Mountain.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Gray Maine.
LAT...LON 4504 7102 4476 7127 4488 7152 4491 7150
4493 7151 4496 7152 4499 7154 4501 7151
4500 7148 4501 7147 4502 7150 4507 7150
4512 7143 4514 7144 4520 7140 4524 7144
TIME...MOT...LOC 1809Z 300DEG 28KT 4507 7155
KimbleSpecial weather statement, Sep 3, 1:59 PM EST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Gray ME
259 PM EDT MON SEP 3 2018
MEZ007-008-NHZ001-002-031930-
Northern Oxford-Northern Franklin-Northern Coos-Southern Coos-
259 PM EDT MON SEP 3 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL OXFORD AND
NORTHEASTERN COOS COUNTIES...
At 259 PM EDT, a strong thunderstorm was located 7 miles northeast of
Dixville, or 15 miles east of Colebrook, moving southeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Colebrook, Rangeley, Errol, Dixville, Pittsburg, Clarksville,
Magalloway Plantation, Adamstown, Richardsontown, Lincoln Plantation,
Wentworth Location, Upton and Parkertown.
This also includes...
Dixville Notch State Park and Magalloway Mountain.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4488 7134 4507 7119 4495 7077 4469 7096
TIME...MOT...LOC 1859Z 293DEG 20KT 4494 7119
Kimble
Special weather statement, Sep 3, 2:12 PM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Gray ME
312 PM EDT MON SEP 3 2018
NHZ001-002-031945-
Northern Coos-Southern Coos-
312 PM EDT MON SEP 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COOS COUNTY...
At 311 PM EDT, a strong thunderstorm was located near Pittsburg, or
in the northern parts of Colebrook, moving east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Colebrook, Errol, Pittsburg, Dixville, Canaan, Columbia, Clarksville,
Beecher Falls, Stewartstown and Wentworth Location.
This also includes...
First Connecticut Lake, Dixville Notch State Park, Coleman State
Park, Lake Francis State Park, and Magalloway Mountain.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4501 7151 4500 7148 4501 7147 4502 7150
4504 7149 4505 7150 4507 7150 4513 7143
4505 7106 4501 7106 4474 7109 4490 7151
4491 7150 4493 7151 4496 7152 4499 7154
TIME...MOT...LOC 1911Z 288DEG 28KT 4499 7146
KimbleSpecial weather statement, Sep 3, 2:30 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Gray ME
330 PM EDT MON SEP 3 2018
MEZ007-008-032000-
Northern Oxford-Northern Franklin-
330 PM EDT MON SEP 3 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL OXFORD AND WEST
CENTRAL FRANKLIN COUNTIES...
At 330 PM EDT, a strong thunderstorm was located 11 miles northeast
of Errol, or 16 miles west of Rangeley, moving east southeast at 25
mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Rangeley, Andover, Weld, Byron, Magalloway Plantation, Adamstown,
Richardsontown, South Arm, Sandy River Plantation, Lincoln
Plantation, Rangeley Plantation, Parkertown and Upton.
This also includes...
Old Blue Mountain, Bemis Mountain, and Elephant Mountain.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4491 7054 4464 7073 4480 7104 4503 7106
TIME...MOT...LOC 1930Z 292DEG 23KT 4488 7095
Kimble
Special weather statement, Sep 3, 3:37 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Gray ME
437 PM EDT MON SEP 3 2018
MEZ007-008-012-013-032100-
Southern Oxford-Northern Oxford-Southern Franklin-Northern Franklin-
437 PM EDT MON SEP 3 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OXFORD AND SOUTHWESTERN
FRANKLIN COUNTIES...
At 436 PM EDT, a strong thunderstorm was located 7 miles northwest of
Andover, or 18 miles northwest of Rumford, moving southeast at 30
mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Rumford, Dixfield, Andover, Weld, Mexico, Grafton, Carthage, Avon,
Byron, Roxbury, Richardsontown, South Arm, Perkins and Upton.
This also includes...
Old Blue Mountain, Bemis Mountain, and Elephant Mountain.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4467 7097 4486 7085 4475 7034 4449 7051
TIME...MOT...LOC 2036Z 292DEG 24KT 4473 7082
Kimble
Special weather statement, Sep 3, 3:53 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Gray ME
453 PM EDT MON SEP 3 2018
NHZ001-002-032130-
Northern Coos-Southern Coos-
453 PM EDT MON SEP 3 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL COOS COUNTY...
At 452 PM EDT, strong thunderstorms were moving into northern New
Hampshire between Colebrook and Stratford, moving southeast at 40
mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Berlin, Lancaster, Colebrook, Errol, Stratford, Dixville, Guildhall,
Maidstone, Lemington, Columbia, Dummer, Milan, Stark, Wentworth
Location, Northumberland, Stewartstown and Randolph.
This also includes...
Kilkenny Ridge Trail, Pontook Reservoir, Dixville Notch State Park,
Percy Peaks, and Mount Cabot.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4479 7157 4486 7155 4491 7150 4494 7152
4497 7151 4488 7105 4477 7104 4461 7113
4443 7136 4452 7160 4453 7158 4456 7159
4456 7156 4459 7154 4460 7156 4464 7156
4466 7158 4475 7163
TIME...MOT...LOC 2052Z 295DEG 33KT 4477 7143
Kimble